Thursday, June 30, 2022
HomeHealthDoes Bc Powder Help Migraines

Does Bc Powder Help Migraines

What The Community Says About Ginger For Migraine

How to take BC Powder

Many people in the Migraine community have told us that ginger helps them treat attacks, by relieving nausea or pain or both. Ginger for Migraine is by no means a cure or a silver bullet, but there are a handful of anecdotes to back up its place in your medicine cabinet.

Here’s what our community says:

Some Drugs Should Rarely Be Used

Migraine attacks can last for hoursor even days. They can cause intense pain, nausea, and vomiting. They can make you sensitive to light or noise, and they can affect your life and work.

To treat migraines, you may get a prescription for an opioid or a barbiturate called butalbital. These are pain medicines. But you should think twice about using these drugs. Heres why:

Alka Seltzer For Hangovers

Alka Seltzer is another classic medication that has long been used to combat drinking after-effects. The company even offers a special version called Morning Relief specifically marketed as a medicine to help hangovers. The primary ingredient in Alka Seltzer is baking soda, which can settle stomach upset by neutralizing stomach acid. It also contains aspirin, which can help with some aches and pains. However, some of its other ingredients, such as citric acid, can irritate the lining of the stomach in some users, making symptoms worse rather than better.

Recommended Reading: Migraine Meds With Caffeine

What Are Excedrin Migraines Ingredients

Excedrin Migraine contains three active ingredients acetaminophen, aspirin and caffeine. These drugs combined work together to help relieve pain. Acetaminophen acts as a pain reliever and fever reducer. Aspirin helps reduce pain, inflammation, and swelling. Caffeine increases the effectiveness and enhances the pain-relieving function of analgesics such as aspirin and acetaminophen.

Children And Teens Younger Than 18 Years

BC Aspirin Fast Pain Relief Powder

Talk with your childs doctor before giving your child Excedrin Migraine.

Because it contains aspirin, you should be very careful when giving Excedrin Migraine to children and teens. This is because aspirin is linked with Reyes syndrome, a rare but serious illness. Never give products that contain aspirin to a child younger than 12 years. And dont give aspirin to a teen if theyre recovering from a viral disease such as chicken pox or the flu.

Recommended Reading: Excedrin Migraine Shortage

How Should This Medicine Be Used

Sumatriptan comes as a tablet to take by mouth. It is usually taken at the first sign of a migraine headache.If your symptoms improve after you take sumatriptan but return after 2 hours or longer, you may take a second tablet. However, if your symptoms do not improve after you take sumitriptan, do not take a second tablet without calling your doctor. Your doctor will tell you the maximum number of tablets you may take in a 24-hour period.Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take sumatriptan exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor.

You may take your first dose of sumatriptan in a doctor’s office or other medical facility where you can be monitored for serious reactions.

If you take sumatriptan more often or for longer than the recommended period of time, your headaches may get worse or may occur more frequently. You should not take sumatriptan or any other headache medication for more than 10 days per month. Call your doctor if you need to take sumatriptan to treat more than four headaches in a 1-month period.

Ask your pharmacist or doctor for a copy of the manufacturer’s information for the patient.

How Should I Use This Medicine

Take this medicine by mouth. Place one packet of powder on tongue and follow with plenty of liquid, or stir powder into a glass of water or other liquid. Follow the directions on the package or prescription label. You can take this medicine with or without food. If it upsets your stomach, take it with food. Take your medicine at regular intervals. Do not take your medicine more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Patients over 65 years old may have a stronger reaction and need a smaller dose.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

Don’t Miss: Imitrex Headache Medicine

What Should I Know About Storage And Disposal Of This Medication

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature, away from excess heat and moisture .

Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

Limit The Use Of All Pain Medicines

Is BC Powder good for arthritis
  • Do not use prescription pain medicine for headaches for more than nine days in a month.
  • Do not use non-prescription pain medicine for more than 14 days in a month.

This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

02/2013

Don’t Miss: Can Tylenol Cause Headaches

Key Points About Caffeine And Migraines

  • Caffeine affects pain.
  • Acute treatment of headaches with caffeine is sometimes effective but should be limited to not more than two days per week.
  • For people who experience migraine, caffeine taken three or more days per week, for whatever reason, may lead to dependency and increased migraine frequency.
  • For those who have frequent headaches, avoidance of all caffeine is ideal, and at least until improvement in headache frequency is seen.

Migraine patients often report that a strong cup of coffee can stop some attacks. This is not surprising to hear. Caffeine is a key active ingredient in many headache medications including ExcedrinTM, AnacinTM, MidolTM, Darvon CompoundTM, FioricetTM, and MigranalTM. Caffeine may aid in the bodys absorption of these medicines, but can caffeine itself relieve headaches? Few research studies have examined this question, but the answer appears to be yes. Caffeine can provide some headache relief. For example, one small controlled study found that caffeine was better than placebo, and as good as acetaminophen, in relieving tension-type headaches.

We dont fully understand the mechanisms underlying the different effects of caffeine on the brain. However, the specific targets of action of caffeine in the brain and nerves outside the brain are known.

Robert E. Shapiro, MD, Ph.D., Professor of Neurology, University of Vermont College of Medicine, Burlington, VT.

Font Size

What Drugs Are Good For Migraines

If you have migraine attacks, try one of the drugs listed below. They all work best if you use them when the migraine is just beginning.

  • Start with a non-prescription pain drug that combines aspirin, acetaminophen, and caffeine . Or try non-steroidal anti-inflammatory drugs such as ibuprofen or naproxen .
  • If these drugs do not help, or your headaches are more severe, try one of the prescription migraine drugs called triptans, such as sumatriptan .
  • If triptans do not work, try dihydroergotamine nasal spray . This drug works even better as an injection . You or your doctor can do the injection.
  • If you have migraines often, or if they are very severe, ask your doctor about drugs to prevent headaches.

    You May Like: Why Is Excedrin Being Discontinued

    Are Bc Powders Bad For You

    When used as directed, BC powders are not bad for you. However, like any medication, misuse can have harmful side effects.

    BC powders are made up of aspirin and caffeine, neither of which is bad for you in small quantities. BC powders are often used for temporary relief of pain such as body aches and headaches.

    WebMD points out that prolonged use of aspirin or aspirin-containing products may lead to stomach problems such as gastritis or an irritation of the stomach lining. Nausea and vomiting are also possible if more than the recommended dose has been consumed.

    Caffeine, the second component in BC powders, may cause insomnia, irritability, nervousness, and possibly nausea. These symptoms will dissipate over time and they are less severe when dosage suggestions are followed.

    The Dangers Of Acetaminophen

    Bc Headache Powder Stick, Cherry

    While there is plenty of debate over what is the best medicine for hangover symptoms, there is no argument that one of the worst is acetaminophen. Also known as Tylenol, this medication is dangerous to take during or after drinking. No one who consumes more than 2-3 drinks in a day should take acetaminophen.

    Why is acetaminophen so dangerous to take after a night of drinking? It comes down to the way the medication is processed. For most medications to be effective, they must be metabolized by the body. Some are metabolized by the liver, and others by the kidneys. Acetaminophen is one that the liver metabolizes. When it does so, some of it becomes a benign substance, while a small portion becomes a toxic substance that is harmful in large doses or when left in the body.

    Alcohol is also processed by the liver. When alcohol is consumed in large doses, it depletes the liver of glutathione stores, which are needed to processes acetaminophen safely.

    There is also research that suggests consuming acetaminophen with alcohol can contribute to kidney disease. Even if Tylenol is a drinkers preferred pain killer for other situations, it should never be used to treat drinking after-effects.

    Read Also: Tragus And Migraines

    Ginger For Migraine Nausea

    Can ginger help migraines?

    There isn’t great research proving that ginger relieves Migraine pain, but this herb can be a safe home remedy for one of the most insidious Migraine symptoms: nausea.

    Ginger has a lot fewer side effects than some of the pharmaceutical options for nausea relief, like Zofran or Compazine. Headache specialists often encourage patients to use ginger alongside their other treatments if they find that it helps – especially pregnant people or those who cannot take prescription meds.

    Natural therapies, like ginger, are suggested as an approach for mild nausea. But if you’re to the point of vomiting, a prescription approach is typically required to gain effective control over nausea and vomiting,” Dr. Andrew Charles, Director of the Goldberg Migraine Program and professor of neurology at David Geffen School of Medicine in UCLA, told Migraine Again.

    Don’t swap your Imitrex for ginger root just yet, but definitely consider adding it to your toolkit if you frequently deal with nausea.

    “I’m a proponent of anything that is not a medication that can be added onto medication treatments or non-oral treatments for pain as well as for nausea and vomiting,” Mayo Clinic neurologist Dr. Amaal Starling told Migraine Again. “Ginger can be helpful. Some patients have used B6 which can be helpful, as well, for nausea. Other patients have used Sea-Bands that activate acupressure points.”

    Setting A Healthy Nighttime Routine

    A healthy nighttime routine may help reduce risk factors such as stress. Some tips for improving sleep hygiene include:

    • avoiding blue light before bed, such as lights from computers, cell phones, or televisions
    • doing relaxing activities such as gentle stretches, self-massage, or breathing exercises
    • taking a warm bath or shower
    • sleeping 7-9 hours each night

    You May Like: Migraine Seizures Symptoms

    Activated Charcoal For Hangovers

    Activated charcoal has long been a popular remedy, but is it an effective hangover medication? The logic for using it is clear hospitals often utilize activated charcoal when attempting to absorb alcohol and other toxins in the stomach to combat poisoning, so it stands to reason it could help with the after-effects of drinking. However, there are some issues with this reasoning.

    First of all, the effectiveness of activated charcoal on treating alcohol poisoning is minimal. Secondly, it does not have any effect once the alcohol has been absorbed and is no longer in the stomach. While it is possiblethough not proventhat taking it before drinking could help to prevent symptoms, activated charcoal cannot cure it once it begins.

    The Muscle Contraction Or Tension Headache

    1988 BC Headache Powder Commercial (Robert Lanier)

    The muscle contraction or tension headache is usually triggered by environmental or internal stress and stops when the stress is removed. How do you treat a tension headache? Take an over-the-counter pain reliever containing aspirin or acetaminophenBC® Powder Original Formula is a good choiceand relax. Take a break for a few minutes, and focus on your breath, following your inhales and exhales for 20 breaths.

    You May Like: Does Motrin Help Headaches

    Bc Powders Have The Same Formulation As Excedrin It’s Just That They’re Powders Vice Pills

    Goody’s powders are the same as BC. They’re both better than the generic, and tend to hit the system quicker because they’re powders. One powder twist is the same as two Excedrin. For the time being, this might help, but a lot depends on whether or not you’re able to handle dumping the powder on your tongue without gagging before you down it with a chaser drink. Walgreens and Rite-Aid carry both BC and Goody’s.Good luck, I know how you feel. After years in the shipyards, I wake up with seriously nasty “sunrise” sinus headaches that only a night-time dose of Caffeine, Acetaminophen, and Aspirin can fix. Haele

    What Is This Medicine

    ACETAMINOPHEN ASPIRIN CAFFEINE is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache , muscle aches, menstrual cramps, sinusitis, and toothache.

    This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.

    COMMON BRAND NAME: Goody’s Extra Strength , Goody’s Extra Strength Headache, Goody’s Extra Strength Headache Powder

    You May Like: Sumatriptan And Pregnancy

    Can Ginger Help Migraines

    Despite the promising buzz, clinical evidence linking ginger to Migraine relief is slim.

    Maghbooli, M., Golipour, F., Moghimi Esfandabadi, A. and Yousefi, M. , Comparison Between the Efficacy of Ginger and Sumatriptan in the Ablative Treatment of the Common Migraine. Phytother. Res., 28: 412415. doi:10.1002/ptr.4996

    Ginger may be more useful as a complementary treatment rather than a replacement for more standard Migraine treatments.

    Getting Help For Problematic Alcohol Use

    6 Pack

    The best method for how not to get a hangover is to not drink to excess. If someone is frequently experiencing hangovers, it is a sign of problematic alcohol use. While battling alcohol use disorder and alcoholism can be difficult, drinkers are not alone in their journey. There are many quality rehab facilities which can help them discover how to get sober. The assistance with alcohol abuse treatment they need is out there.

    Also Check: Tylenol For Migraines

    How To Use Bc 845 Mg

    If you are taking the over-the-counter product to self-treat, read and follow all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth as directed by your doctor, usually every 6 hours. If you have stomach upset while taking this medication, take it with food or milk. Take this medication with a full glass of water unless your doctor directs you otherwise. Do not lie down for at least 10 minutes after taking this medication.

    If you are using the powder packets, dissolve the powder on tongue and follow with a full glass of water.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Your condition will not improve any faster, and your risk of side effects will increase. Use the smallest effective dose.

    This medication contains caffeine. Avoid drinking large amounts of beverages containing caffeine , eating large amounts of chocolate, or taking nonprescription products that contain caffeine.

    If you are taking this medication “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medicine may not work as well.

    What Side Effects May I Notice From Receiving This Medicine

    Side effects that you should report to your doctor or health care professional as soon as possible:

    • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
    • breathing problems
    • feeling faint or lightheaded, falls
    • fever or sore throat
    • passing urine more often
    • trouble sleeping

    This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Also Check: Migraine Medicine Without Caffeine

    When Are Opioids Or Butalbital Useful For Migraines

    Your doctor may suggest an opioid if none of the treatments listed above help, or if you have bad side effects.

    It is not clear if butalbital should be used at all for treating migraines. If your doctor prescribes butalbital for your migraines, ask why. And ask if there are any other drugs that would work.

    What Should I Tell My Health Care Provider Before I Take This Medicine

    To many BC powders almost killed me.

    They need to know if you have any of these conditions:

    • anemia
    • child with chickenpox, the flu, or other viral infection
    • diabetes
    • if you often drink alcohol
    • kidney disease
    • low level of vitamin K
    • lupus
    • stomach ulcers or other problems
    • trouble sleeping
    • an unusual or allergic reaction to acetaminophen, aspirin, caffeine, other medicines, foods, dyes, or preservatives
    • pregnant or trying to get pregnant
    • breast-feeding

    Don’t Miss: Antidepressant For Headaches

    RELATED ARTICLES

    Popular Articles